Subscribe

RSS Feed (xml)

Powered By

Skin Design:
Free Blogger Skins

Powered by Blogger

Thursday, May 14, 2009

"Diabetic Neuropathy" Caused By Statins

New research reveals that a diagnosis of diabetic neuropathy may in many cases be nothing more than statin-induced nerve degeneration. Put more simply, if you're a diabetic and using a statin, the statin may be causing your neuropathy (disorders of the nerves). The authors of the article, Tom Brooks Vaughan, MD and David S.H. Bell, MD, suggest that "The key to diagnosing statin-induced neuropathy is to discontinue the statin and observe for potential improvement. In conclusion, statins can infrequently cause an idiosyncratic somatic and autonomic neuropathy that, in the diabetic patient, will almost invariably be attributed to diabetes. Awareness of this association and a trial removal of the statin could result in restoration of neurological function and a much-improved quality of life in the diabetic patient."1 It has been reported that "diabetics had as much as a sixteen fold increase in risk of neuropathy when statin drugs are used."2 Much information about the harm of statin drugs can be found in the work of Duane Graveline MD, a former U.S. astronaut.3 (Photo: Dr. Graveline)

References
  1. "Statin Neuropathy Masquerading as Diabetic Autoimmune Polyneuropathy." Tom Brooks Vaughan, MD and David S.H. Bell, MD. Diabetes Care 28:2082, 2005. http://care.diabetesjournals.org/cgi/content/full/28/8/2082. (Accessed May 14, 2009).
  2. "Neuropathy and Statins." http://www.spacedoc.net/neuropathy_statins.htm. (Accessed May 14, 2009).
  3. See spacedoc.net.

No comments: